Welcome to the AppalachianTrailCafe.net!
Take a moment and register and then join the conversation

Loosing skin on your feet?

    This site uses cookies. By continuing to browse this site, you are agreeing to our Cookie Policy.

    • Loosing skin on your feet?

      Age, medications, and pounding down the trail over time leads to some issues as you get older, for hikers and non-hikers alike. Allergic reactions, eczema, and psoriasis something I have never had in the past, has creep-ed up on me and clearly attacking me on the feet. The sores open up, itch and bleed on a weekly basis. At first I just suffered with it, and then I borrowed a few topicals from relatives, knowing that there isn’t a cure really irritated me. After a discussion with my doctor we found what works together and yes you need a prescription.
      Triamcinolone is a topical steroid. It reduces the actions of chemicals in the body that cause inflammation. Triamcinolone topical is used to treat the inflammation caused by a number of conditions such as allergic reactions, eczema, and psoriasis. Triamcinolone topical may also be used for purposes not listed in the medication guide.
      Halfway of daily use of the tube, Everything came to a halt and I have gone months without using it… sometimes I get bad flaking in-between the toes and I know to grab the tube, just for that area. The cream is amazing and I am doing well on it. Now I am working on reducing the inflammation on my joints. Please keep in mind, this wasn't just from hiking, I used to bicycle every day for miles.
      Be wise enough to walk away from the nonsense around you! :thumbup:
    • I use Fluocinonide cream, also a steroid for eczema that I get on my fingertips. I just had my first breakout in three years. I keep a very small container (like the size of a quarter) of either cetaphil or O'keeke's Working Hands in my pocket at all times to rub on my hands after I wash them. When it first started happening I didn't what it was and I would just crazy glue the finger splits back together. I finally went to a dermatologist after fighting it for a year.
      "Dazed and Confused"
      Recycle, re-use, re-purpose
      Plant a tree
      Take a kid hiking
      Make a difference
    • Good information above, thankfully I do not suffer from those type of autoimmune skin problems (yet).

      I did have problems hiking in the desert last summer with skin loss on my feet and toes from the heat, salt, and sandpaper like effect of dirty socks. When I return this summer I look forward to trying to solve this problem with the following...
      1) I intend to bring 7 pairs of lightweight socks instead of my usual two pair of Darn Tough. There is just no place to wash your socks in the desert and the socks really do become like sandpaper. I plan on getting the seamless 'diabetic socks' for this hike. They are both light and cheap.
      2) Daily rubdowns with Burt's Bees Skin Cream to create a barrier against the salt.
      3) I bought some of these 'toe tubes' to put on my toes when the skin between them falls off. Trust me, you don't want to experience your toes welding together. Yup, that was painful and gross.

      amazon.com/Chiroplax-Tubes-Sle…-Pouch/dp/B06XGW5WB1?th=1
      “Of all sad words of tongue or pen,
      the saddest are these, 'It might have been.”


      John Greenleaf Whittier
    • New

      I thought about making a separate thread 191 views and three posts... well how many of you take
      chondroitin and glucosamine? Well Stop... I tried it for two years and just found something better. A year ago during a conversation with my joint specialist.... he would not condemn or praise this stuff. So after hearing the advertising for Relief Factor. My wife did the homework and discovered that INSTAFLEX is the same thing... and one pill a day is amazing. After four days my typing fingers are much better and the knees are much better don't take my word for it. Instaflex now comes in a sample pack and we are ordering the full bottle! I cant afford Relief Factor... but Instaflex is a little better priced.




      Be wise enough to walk away from the nonsense around you! :thumbup:
    • New

      i wonder if it's the hyaluronic acid? that's something that sooner or later is gonna get injected in my knee -- the cortisone shot i got about 3 months ago wore off pretty quick. i'm tellin the doc to kick it up a notch and shot me up with something stronger next appointment.
      2,000 miler
    • New

      max.patch wrote:

      i wonder if it's the hyaluronic acid? that's something that sooner or later is gonna get injected in my knee -- the cortisone shot i got about 3 months ago wore off pretty quick. i'm tellin the doc to kick it up a notch and shot me up with something stronger next appointment.
      A Cortisone shot should last two years. Otherwise a CAT scan and Xray should be done. A good knee surgeon should be consulted. My surgery on my knee years ago was a walk in the park and I am very happy.
      Be wise enough to walk away from the nonsense around you! :thumbup:
    • New

      WOO,

      Triamcinolone is good for eczema. Good to not take it for too long as well. But what you described - you sure you didn't have athlete's foot or some other fungal infection? That's the first thing that it sounded like to me, based on your description. A dermatologist would know, of course.

      TZ
    • New

      Time Zone wrote:

      WOO,

      Triamcinolone is good for eczema. Good to not take it for too long as well. But what you described - you sure you didn't have athlete's foot or some other fungal infection? That's the first thing that it sounded like to me, based on your description. A dermatologist would know, of course.

      TZ
      Yea it was eczema but to me it was side affect from the blood pressure medicine...and I did not take it long term... it's surprising how fast it cleared up once I had the right stuff.
      Be wise enough to walk away from the nonsense around you! :thumbup: